p href="http://cmw.net/radio/feed/" /> ref="http://cmw.net/radio/feed/atom/" />

   

Register

Sponsors

Sponsors


 

Media Partners

Speaker Submissions

2018 Schedule
  • Day 1: Wednesday, May 9th, 2018
  • Dominion Ballroom
    6:30PM - 8:30PM
    (2 hours)
    Ticketed Event
    Bell Media Presents: Canadian Radio Music Awards
    CMW’s annual gift to the future, the Canadian Radio Music Awards are considered a barometer of buzz in Canadian music. The hottest, newest names on the CanCon scene sing in front of the industry’s opinion-makers, and stake their claim to a place on the nation’s playlists. If you see them here, you’ll soon be hearing them everywhere!



    Featuring live performances by nominated artists and special guests.


    Hosted By:
    K Trevor Wilson

    Live Performances By:
    The Reklaws
    New City
    Romes
    Felix Cartel
    River Town Saints


    Sponsored by:
    Bell Media
  • Day 2: Thursday, May 10th, 2018
  • Sheraton Hall A/B
    9:00AM - 9:30AM
    (30 minutes)
    Keynote Presentation
    OPENING KEYNOTE: Sound. The New Screen.
    Audio is emerging as a critical branding consideration, especially as adoption of
    smart speakers and ‘hearables’ – like smart headphones – gathers momentum.
    Globally awarded audio marketing specialist Ralph van Dijk will present a fast-paced overview of this changing landscape and discuss the important role radio can play as brands seek to influence their customers’ hearts and minds, through their ears.

    Featured Speaker
    Ralph Van Dijk, Founder and Executive Creative Director, Eardrum, Australia
  • Osgoode Ballroom West
    9:35AM - 10:35AM
    (1 hour)
    Panel Discussion
    The Future Is Female: Leading Women Tackle #MeToo, #TimesUp and Equality in the Workplace
    Radio Trailblazers and other Powerful Women in Broadcasting, Music and Interactive industries will reflect on their careers and share ideas on how to move from a hashtag to action. Women and men, whether they are in a management position or just starting out in their careers, will come away from this session with at least 3 ideas on what they can do right now in their organizations to build a better, stronger, more inclusive workspace. This discussion will be a roadmap to the future where women and men thrive to build better, stronger radio stations and creative industries. This panel is sponsored by Marketron and Slaight Music.

    PRESENTED BY RADIO TRAILBLAZERS


    Sponsored by:


    Moderator
    Maureen Holloway, Mornings, CHFI-FM (98.1) Toronto's Perfect Music Mix, Canada
    Panelists
    Barbara Williams, EVP/COO, Corus Entertainment, Canada
    Christa Dickenson, President & CEO, Interactive Ontario (IO), Canada
    Denise Donlon, Media Executive, Producer & Host, Denise Donlon C.M., Canada
    Jackie Dean, Chief Operating Officer, Canadian Academy of Recording Arts And Sciences (CARAS) / The JUNO Awards, Canada
    Julie Adam, SVP Rogers Radio, Rogers Broadcasting, Canada
    Susan Marjetti, Exec Dir Radio/Audio, CBC, Canada
    Tiffany Ferguson, Executive Director, Women In Music Canada, Canada
    Host
    Angeline Tetteh-Wayoe, Host, CBC Music, Canada
  • Sheraton Hall A/B
    10:30AM - 11:00AM
    (30 minutes)
    Networking
    Networking Break

  • Sheraton Hall A/B
    11:00AM - 11:30AM
    (30 minutes)
    Keynote Presentation
    No Bones About It: Making Radio Work For You in Good Times and Bad
    National Radio Hall of Fame inductee Bobby Bones, talks about his radio career, including the failures along the way and how he turned them into successes. Plus he will discuss how to handle programming when unexpected or difficult news breaks.


    Sponsored by:


    Featured Speaker
    Bobby Bones, Radio Host, The Bobby Bones Show, USA
  • Sheraton Hall A/B
    11:40AM - 12:30PM
    (50 minutes)
    Panel Discussion
    Programming the Unexpected: When the Outside World Tears Up Your Prep
    Crimes, accidents, weather emergencies and “acts of God” can make your normal programming seem grossly inappropriate under the circumstances. In these events, your talent must live up to its name, reacting with intelligence and sensitivity, and responding appropriately on-the-fly. You don’t have a crystal ball and can’t plan for specific events. But management and staff can have a smart, practiced approach to dealing with the unexpected. This panel will examine instances where programming was rebooted in response to events, and how your staff can hone its reaction instincts.

    Moderator
    JJ Johnston, President, CEO,Talent Coach, JJ International Media and Management Solutions (JJIMs Inc), Canada
    Panelists
    Bobby Bones, Radio Host, The Bobby Bones Show, USA
    Drew Savage, Mornings, CHQM-FM (103.5) QM-FM, Canada
    Josie Dye, Mornings, CIND-FM (Indie 88), Canada
    Nat Hunter, Mornings, CHQM-FM (103.5) QM-FM, Canada
    Ruby Carr, Mornings, Z95.3 (CKZZ), Canada
  • Sheraton Hall A/B
    12:30PM - 1:00PM
    (30 minutes)
  • Sheraton Hall A/B
    1:00PM - 1:30PM
    (30 minutes)
    Keynote Presentation
    Morning Radio Game Changers
    Craig comes from an Australian radio culture where radio personalities are true media celebrities. So he thinks larger-than-life, which is exactly what we need to be doing in an era where everyone is competing for attention. Radio doesn’t just compete against radio, it competes against everything. Craig shows how radio shows and radio stations can think differently and position themselves to make an impact against global digital competitors.

    Featured Speaker
    Craig Bruce, Talent Coach, Craig Bruce, Australia
  • Sheraton Hall A/B
    1:40PM - 2:30PM
    (50 minutes)
    Panel Discussion
    The Top-of-the-Top Executive Session
    It’s our annual gathering of some the most influential executives in global broadcasting. They know what’s going on, where the business is going, and what they intend to do about it. You’ve got questions and… well, some of the answers may be on a need-to-know basis. But we guarantee you’ll walk away with some pretty solid intel about the immediate and long-term broadcast picture.

    Moderator
    Sharon Taylor, President, Sharon Taylor Radio
    Panelists
    Caroline Beasley, CEO, Beasley Media Group Inc, USA
    Julie Adam, SVP Rogers Radio, Rogers Broadcasting, Canada
    Mark Redmond, President & CEO, SiriusXM Canada Inc., Canada
    Rob Farina, Head of Radio Content, Strategy and iHeartRadio, Bell Media Radio, Canada
    Troy Reeb, Executive Vice President, Broadcast Networks, Corus Entertainment, Canada
  • Sheraton Hall A/B
    2:40PM - 3:30PM
    (50 minutes)
    Panel Discussion
    Putting the AI in rAdIo
    Artificial Intelligence (AI) is one of the most talked about subjects in 2018. From virtual assistants to self-driving cars, it’s all around us. Now, AI has made its way to broadcast radio – from the studio to the traffic department, and from sales enablement to everything in between.

    Join this session and learn firsthand from some of radio’s top executives, as they give an informative look at how AI is making them more competitive by quantifying the value of the spoken word and by transforming everything from airchecks, to on-air and online publishing.

    This is the session you need to attend if you want to get the complete download on AI for radio.


    Sponsored by:


    Moderator
    Paul Cramer, Managing Director, Enterprise Radio Solutions, Veritone, USA
    Panelists
    Charles Steinhauer, COO, Westwood One, USA
    Ken Charles, Head of Programming, KNX AM, USA
    Mike Viner, Dir. Nat’l Radio Sales, Rogers Communications Inc, Canada
  • Sheraton Hall A/B
    3:40PM - 4:30PM
    (50 minutes)
    Presentation
    Is Streaming Radio’s Next Frontier?

    Presenter
    Zach Fuller, Researcher, Midia Research, UK
  • Sheraton Hall A/B
    4:40PM - 5:15PM
    (35 minutes)
    Keynote Presentation
    More Than Just A Speaker - How The Voice Assistant Revolution Will Change Everything
    The adoption of smart speakers in the home is driving an increase in use of voice assistants throughout the entire day, and that means that consumers are talking to brands—and those brands might not be ready to talk back. This session will examine the latest Canadian and U.S. studies on smart speakers from one of the leading researchers in the space, and examine how brands—and the audio industry-- must respond to what has become a very rapidly changing set of consumer behaviors.

    Featured Speaker
    Tom Webster, Senior Vice President, Edison Research, USA
  • Day 2: Friday, May 11th, 2018
  • Sheraton Hall A/B
    10:00AM - 10:50PM
    (12 hours 50 minutes)
    Keynote Presentation
    OPENING KEYNOTE: Marketers Are From Mars, Consumers Are From Jersey
    Bob has given this talk to advertising, marketing, and media conferences all over the globe. It is based on his best-selling book of the same name. The talk explores the gap between how marketers think and consumers behave.

    It focuses on three dangerous and costly delusions: The Digital Delusion, The Brand Delusion, and The Age Delusion. Each of these delusions start with a little bit of truth and then twist and torture the facts until they do marketers more harm than good.

    With an armload of data, and a little bit of humor, Bob shows how over ten years of assertions and predictions by media, marketing, and advertising “experts” have cost marketers billions.

    If you are not already skeptical about the pronouncements of marketing and media experts, you will be after this talk.

    Bob Hoffman, Partner, Type A Group, USA
  • Lower Concourse Lobby
    10:50AM - 11:10AM
    (20 minutes)
    Networking
    Networking Break

  • Sheraton Hall A/B
    11:10AM - 12:00PM
    (50 minutes)
    Panel Discussion
    When Broadcast Meets Podcast: A Love Story?
    One’s over-the-air, one’s in the cloud. But traditional broadcasting and new-era podcasting have enough in common to suggest an overlap of approaches. Podcasts have entered the mainstream so forcefully, they have spun off into TV series and created their own star system. Traditional broadcasters would be wise to learn from their success and even adopt their best practices. This panel will be moderated by Matt Cundill, host of the hit Sound Off podcast, and will examine how podcast principles can work to your advantage.

    Moderator
    Matt Cundill, Owner/Host, Sound Off Podcast, Canada
    Panelists
    Chris “Dunner” Duncombe, Director of Streaming and Podcasting, Corus Entertainment, Canada
    Fearless Fred Kennedy, announcer, CFNY-FM (102.1 The Edge), Canada
    Jean-Marie Heimrath, President & CEO, The Podcast Exchange
    Seth Resler, Digital Dot Connector, Jacobs Media, USA
  • Sheraton Hall A/B
    12:00PM - 1:00PM
    (1 hour)
    Networking
    Lunch Break

  • Sheraton Hall A/B
    1:00PM - 1:50PM
    (50 minutes)
    Panel Discussion
    30 in 45: The Broadcasting ‘Idea Machine’
    One of our most popular and dynamic sessions returns, in which we assemble a panel of the top-ranked “Idea people” in broadcasting and start the clock. The target: 30 great ideas in 45 minutes. The goal: to assemble a quick framework of improvements to your station that can be easily applied, raising your game in look and sound. Take notes, because the ideas will fly.

    Moderator
    Angeline Tetteh-Wayoe, Host, CBC Music, Canada
    Panelists
    David Corey, Program Director, Country 102.5 (WKLB), Beasley Media Group, WKLB, USA
    Karen Steele, PD, 99.9 Virgin Radio (CKFM-FM), Canada
    Paul Kaye, VP Product & Talent, Rogers Broadcasting, Canada
    Steve Jones, Vice President Brands & Content, Stingray Music, Canada
    Tammy Cole, PD Toronto, Corus Entertainment (Radio), Canada
  • Sheraton Hall A/B
    2:00PM - 2:30PM
    (30 minutes)
    Presentation
    Re-Asserting Radio’s Relevance
    Connected cars are introducing new tools for car makers and broadcasters to collaborate and compete more effectively with the A-Team: Amazon, Apple and Alphabet.
    Understanding the onset of car connectivity and its impact will be essential to capitalizing.

    Presenter
    Roger Lanctot, Director of Automotive Connected Mobility, Strategy Analytics, USA
  • Sheraton Hall A/B
    2:40PM - 3:30PM
    (50 minutes)
    Workshop
    Public Image, Unlimited: The Station-Message Workshop
    Your station ID is like a Rorschach Test, a standard by which the very mention of your call letters should inspire a strong, positive image in listeners’ consciousness. In this workshop, we’ll bring station reps and image-makers together to run through the process of creating that identity and making it stick.

    Moderator
    Shawn Smith, Publisher, Broadcast Dialogue, President, Momentum Media Marketing, Canada
    Panelists
    Al Ford, National Format Director, Rogers Media, Rogers Broadcasting, Canada
    Sherri Drewe, PrD, CHDI (Sonic 102.9), Canada
    Trevor Shand, Sound Design/Production Director, Rogers Radio, Canada - KROQ FM, USA, USA
  • Sheraton Hall A/B
    3:30PM - 3:45PM
    (15 minutes)
  • Sheraton Hall A/B
    3:45PM - 4:15PM
    (30 minutes)
    Keynote Presentation
    Evolving Music Discovery
    As music consumption transforms in the streaming age, radio must continually adapt to keep pace with changing listening habits. As the UK’s leading youth broadcaster, BBC Radio 1 is at the forefront of that transformation. In this fascinating talk, head of music Chris Price lifts the lid on how the network is evolving music discovery for radio.

    Featured Speaker
    Chris Price, Head of Music Radio 1, British Broadcasting Corporation (BBC)
  • Sheraton Hall A/B
    4:25PM - 5:30PM
    (1 hour 5 minutes)
    Cross-Over Bonus Session
    Selling Solid Gold: A Song-Pitch Play-By-Play
    It takes two sides to get a record on the air – and we’ve got both of them, demonstrating what they do best. In this session, some of the country’s most productive pitchers will submit new songs to the programming decision-makers at the country’s top stations, as well as to the BBC’s head of music. Before there’s a hit, there’s got to be a pitch. See how it happens here.


    Sponsored by:


    Moderator
    Stu Jeffries, Morning Show Host boom 97.3, CHBM boom 973, Canada
    Presenters
    Brian Chick, Senior Director, National Promotion, Universal Music Canada, Canada
    David Tysowski, Owner, Canvas Media, Canada
    India Coran, Promotions, RPM Promotion, Canada
    Oscar Furtado, Owner, Tandemtracks Promotions, Canada
    Steve Coady, VP Radio Promotion, Warner Music Canada, Canada
    Warren Copnick, Dir Nat’l Promo/A&R, Sony Music Entertainment Canada, Canada
    Introduction
    Adam Hunt, SVP, Entertainment, YANGAROO DMDS, Canada
    Judges
    Amy “Race” Ballard, MD, CIHT-FM (Hot 89.9), Canada
    Brad Gibb, Program Director, CFPL-FM (FM96), Canada
    Dustin Collins, PD, CFOX 99.3, Canada
    Julie James, APD/MD, CHFI-FM (98.1) Toronto's Perfect Music Mix, Canada
    Lisa Grossi, MD, CHUM FM (104.5), Canada
    Sarah Christie, MD, CFCA-FM (105.3) Virgin, Canada
    Sarah Burke, Music Programming, SiriusXM Canada Inc., Canada

Home / Agenda / 2018 Schedule